Our room mate is 19 and has had diabetes for 13 years. We know how to deal with her reactions because she has them so frequently (sometimes 6 or 7 times a week). She doesn't do her morning shot until about 11:00 and sometimes doesn't eat for a long time after. She knows what will happen in the long run if she continues to do this but doesn't seem to care, although we do. Lately she has been feeling nauseous while she eats. She doesn't have any eating disorders, but we want to know how we can make her take better care of herself.
This is a difficult situation. Insulin reactions as often as you're describing are way too often. Sounds like she needs a revamp of her diabetes program, and/or a commitment to follow thru on the one she's on.
She definitely needs a recheck on what's causing the nausea. There are diabetes complications that do exactly this, and could result in nasty insulin reactions. (It's called diabetic gastroparesis, and there are several prescription meds that help a whole bunch). And, of course, people with diabetes can also have other conditions unrelated to the diabetes which can cause nausea.
Original posting 15 May 96
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.